MAUDE Adverse Event Report: NELLCOR PURITAN BENNETT IRELAND NELLCOR; OXIMETER

NELLCOR PURITAN BENNETT IRELAND NELLCOR; OXIMETER
Model Number NELLRESP-01
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
According to the literature, the device had a discrepancy in sp02 measurement, an exceptional error of 17% was obtained in sp02 measurement in an examination where sao2 was 70%, the article did not go into further detail about the error.The correlation coefficient between the device's spo2 and sao2 was 0.776, and after removing the measurement with a 17% discrepancy, the correlation coefficient increased to 0.857.The correlation coefficient between spo2 and sao2 was 0.845.The positive value of the mean difference between spo2 and sao2 is in accordance with the discrepancy in spo2 measurements in neonates found in ross et al.The standard deviation of the two pulse oximeters was above 3%, similar to the standard deviation reported for the spo2 deviation from sao2 in neonates.There was no allegation of patient death or serious injury.
 
Additional Manufacturer Narrative
Ohad yossef hay, meir cohen, itamar nitzan, yair kasirer, sarit shahroor-karni, yitzhak yitzhaky, shlomo engelberg and meir nitzan."pulse oximetry with two infrared wavelengths without calibration in extracted arterial blood" sensors 2018, 18, 3457; doi:10.3390/s18103457, 14 august 2018; accepted: 8 october 2018; published: 15 october 2018, https://www.Mdpi.Com/journal/sensors this report is being submitted as part of a retrospective review and remediation per crp no.1000199834/nc36.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
NELLCOR
Common Device Name
OXIMETER
Manufacturer (Section D)
NELLCOR PURITAN BENNETT IRELAND
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
NELLCOR PURITAN BENNETT IRELAND
micheal collins rd mervue
galway
EI  
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key18641082
Report Number8020893-2024-00061
Device Sequence Number17966350
Product Code DQA
UDI-Device Identifier10884521182547
UDI-Public10884521182547
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K141518
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Literature
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNELLRESP-01
Device Catalogue NumberNELLRESP-01
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2022
Initial Report FDA Received Date02/05/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown